The weak fixed point property of direct sums of some Banach spaces

Mariusz Szczepanik

DOI: http://dx.doi.org/10.12775/TMNA.2019.057

Abstract


We prove that if a Banach space $X$ has the weak fixed point property and $Y$ satisfies the condition $M(Y)> 1$, then the direct sum $X\oplus Y$ with a uniformly convex norm has the weak fixed point property.

Keywords


Banach space; direct sum; fixed point

Full Text:

PREVIEW FULL TEXT

References


S.E. Bedingfield and A. Wirth, Norm and order properties of Banach lattices, J. Austr. Math. Soc. Ser. A 29 (1980), 331–336.

L.P. Belluce, W.A. Kirk and E.F. Steiner, Normal structure in Banach spaces, Pacific J. Math. 26 (1968), 433–440.

A. Betiuk-Pilarska and A. Wiśnicki, On the Suzuki nonexpansive-type mappings, Ann. Funct. Anal. 4 (2013), 72–86.

F.E. Browder, Nonexpansive nonlinear operators in a Banach space, Proc. Nat. Acad. Sci. USA 54 (1965), 1041–1044.

M.M. Day, Uniform convexity. III, Bull. Amer. Math. Soc. 49 (1943), 745–750.

S. Dhompongsa and S. Saejung, Geometry of direct sums of Banach spaces, Chamchuri J. Math. 2 (2010), 1–9.

T. Domı́nguez Benavides, Weak uniform normal structure in direct sum spaces, Studia Math. 103 (1992), 283–290.

T. Domı́nguez Benavides, A geometrical coefficient implying the fixed point property and stability results, Houston J. Math. 22 (1996), 835–849.

J. Garcı́a Falset, E. Llorens Fuster and E.M. Mazcuñan Navarro, Uniformly nonsquare Banach spaces have the fixed point property for nonexpansive mappings, J. Funct. Anal. 233 (2006), 494–514.

K. Goebel, On the structure of minimal invariant sets for nonexpansive mappings, Ann. Univ. Mariae Curie-Sklodowska 29 (1975), 73–77.

L.A. Karlovitz, Existence of fixed points of nonexpansive mappings in a space without normal structure, Pacific J. Math. 66 (1976), 153–159.

T. Landes, Permanence properties of normal structure, Pacific J. Math. 110 (1984), 125–143.

P.K. Lin, Unconditional bases and fixed points of nonexpansive mappings, Pacific J. Math. 116 (1985), 69–76.

B. Sims and M.A. Smyth, On some Banach space properties sufficient for weak normal structure and their permanence properties, Trans. Amer. Math. Soc. 351 (1999), 497–513.

A. Wiśnicki, On the fixed points of nonexpansive mappings in direct sums of Banach spaces, Studia Math. 207 (2011), 75–84.

A. Wiśnicki, The fixed point property in direct sums and modulus R(a, X), Bull. Aust. Math. Soc. 89 (2014), 79–91.


Refbacks

  • There are currently no refbacks.

Partnerzy platformy czasopism